Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 93, NWS Memphis, TN

April 11, 2011Dyer County, Lauderdale County, Tipton County, Tennessee; Craighead County, Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 11, 2011, 7:42 AM CDT for Dyer County, Lauderdale County, Tipton County, Tennessee; Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 7:42 AM CDT (12:42 UTC)
Expired
Apr 11, 2011, 8:30 AM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR, Dyer County, TN, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 46 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 8:14 AM CDTTSTM WND GST 53Blytheville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
2.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WUUS54 KMEG 111242
SVRMEG
ARC031-093-111-TNC045-097-167-111330-
/O.NEW.KMEG.SV.W.0093.110411T1242Z-110411T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
742 AM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 830 AM CDT

* AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MONETTE TO LEPANTO TO 8 MILES SOUTHWEST OF MARKED TREE...AND MOVING
  EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...LEACHVILLE...LEPANTO...
  LUXORA...MANILA...MARKED TREE...MONETTE...OSCEOLA...TYRONZA...
  WILSON AND FORT PILLOW STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...CHISHOLM LAKE...
  OPEN LAKE...SUNK LAKE AND THE CHUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3567 9046 3599 9037 3598 8957 3574 8963
      3543 8976 3545 9062
TIME...MOT...LOC 1242Z 267DEG 52KT 3591 9025 3567 9032
          3547 9047

$$
3 follow-up statements
542 
WWUS54 KMEG 111251
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
751 AM CDT MON APR 11 2011

ARC031-093-111-TNC045-097-167-111330-
/O.CON.KMEG.SV.W.0093.000000T0000Z-110411T1330Z/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-LAUDERDALE TN-DYER TN-
TIPTON TN-
751 AM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR WESTERN TIPTON...SOUTHWESTERN DYER...WESTERN LAUDERDALE...EASTERN
POINSETT...MISSISSIPPI AND EASTERN CRAIGHEAD COUNTIES...

AT 752 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM POPLAR CORNER TO WEST RIDGE TO TYRONZA...OR ALONG A LINE
EXTENDING FROM MANILA TO 7 MILES NORTHEAST OF LEPANTO TO TYRONZA...
MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
BLACK OAK...BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...LEACHVILLE...
LEPANTO...LUXORA...MANILA...MARKED TREE...MONETTE...OSCEOLA AND THREE
WAY.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...CHISHOLM LAKE...
  OPEN LAKE...SUNK LAKE AND THE CHUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3567 9046 3599 9037 3598 8957 3574 8963
      3543 8976 3545 9062
TIME...MOT...LOC 1252Z 267DEG 52KT 3592 9007 3568 9014
          3548 9029

$$
260 
WWUS54 KMEG 111305
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 AM CDT MON APR 11 2011

ARC031-111-111315-
/O.CAN.KMEG.SV.W.0093.000000T0000Z-110411T1330Z/
CRAIGHEAD AR-POINSETT AR-
805 AM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POINSETT AND EASTERN
CRAIGHEAD COUNTIES IS CANCELLED...

AT 805 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3598 8957 3574 8963 3543 8976 3545 9029
      3549 9029 3572 9018 3598 9011
TIME...MOT...LOC 1305Z 268DEG 52KT 3591 8986 3567 8994
          3547 9009

$$

ARC093-TNC045-097-167-111330-
/O.CON.KMEG.SV.W.0093.000000T0000Z-110411T1330Z/
MISSISSIPPI AR-LAUDERDALE TN-DYER TN-TIPTON TN-
805 AM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR WESTERN TIPTON...SOUTHWESTERN DYER...WESTERN LAUDERDALE AND
MISSISSIPPI COUNTIES...

AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLYTHEVILLE TO OSCEOLA TO FRENCHMANS BAYOU...OR ALONG A LINE
EXTENDING FROM BLYTHEVILLE TO OSCEOLA TO 10 MILES SOUTHWEST OF
WILSON...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BASSETT...
BIRDSONG...BLYTHEVILLE...BURDETTE...DELL...DYESS...GOSNELL...
JOINER...KEISER...LUXORA...MARIE...OSCEOLA...VICTORIA AND WILSON.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...CHISHOLM LAKE...
  OPEN LAKE...SUNK LAKE AND THE CHUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3598 8957 3574 8963 3543 8976 3545 9029
      3549 9029 3572 9018 3598 9011
TIME...MOT...LOC 1305Z 268DEG 52KT 3591 8986 3567 8994
          3547 9009

$$
947 
WWUS54 KMEG 111317
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
817 AM CDT MON APR 11 2011

ARC093-TNC045-097-167-111330-
/O.CON.KMEG.SV.W.0093.000000T0000Z-110411T1330Z/
MISSISSIPPI AR-LAUDERDALE TN-DYER TN-TIPTON TN-
817 AM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR WESTERN TIPTON...SOUTHWESTERN DYER...WESTERN LAUDERDALE AND
EASTERN MISSISSIPPI COUNTIES...

AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HICKMAN TO GOLDDUST TO PECAN POINT...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF BLYTHEVILLE TO FORT PILLOW STATE PARK TO 6
MILES SOUTHEAST OF WILSON...MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATOKA...
BURLISON...GARLAND...GILT EDGE...HUFFMAN...HICKMAN...BURTON...
ARMOREL...BARFIELD...TOMATO...O'DONNELL BEND...ROSA...PECAN POINT AND
GOLDEN LAKE.

 THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE...OPEN LAKE...
  SUNK LAKE AND THE CHUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3573 8992 3598 8989 3598 8957 3574 8963
      3543 8976 3544 9012
TIME...MOT...LOC 1317Z 269DEG 48KT 3594 8970 3570 8979
          3550 8994

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:42 AM CDT, 1 hour earlier.

Area forecast discussion, Apr 11, 6:42 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
642 AM CDT MON APR 11 2011

.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

&&

.DISCUSSION... /ISSUED 513 AM CDT MON APR 11 2011/

..THREAT FOR SEVERE WEATHER WITH ENHANCED WIND DAMAGE POTENTIAL
INCREASING ACROSS THE SOUTHERN TWO-THIRDS OF THE MID SOUTH
TODAY...

THE THREAT FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH
APPEARS TO BE INCREASING FOR TODAY...WITH THE INCREASING
POTENTIAL FOR ENHANCED/POTENTIALLY WIDESPREAD DAMAGING WINDS
ACROSS AREAS BOUNDED ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF
THE MISSISSIPPI RIVER. THIS AREA INCLUDES MUCH OF SOUTHWEST
TENNESSEE AND NORTH MISSISSIPPI. THE ENTIRE SYSTEM HAS SLOWED
FURTHER THAN EARLIER ANTICIPATED AND THIS MAY ALLOW FOR INCREASED
DESTABLIZATION...ESPECIALLY ACROSS AREAS MENTIONED ABOVE. THE
AIRMASS IN PLACE ACROSS MUCH OF THE MID SOUTH WITHIN BROAD WARM
SECTOR REMAINS QUITE MOIST WITH SURFACE DEWPOINTS IN THE MIDDLE
60S NOW IN PLACE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA...WITH
EVEN UPPER 60S DEWPOINTS JUST SOUTH. AS DAYTIME HEATING BEGINS IN
EARNEST THIS MORNING INTO THE AFTERNOON AHEAD OF THE CONVECTIVE
LINE NOW STRETCHED ACROSS THE ARKLATEX REGION...EXPECTING MUCAPES
TO RANGE FROM 1000-2000 J/KG ACROSS AFOREMENTIONED GREATEST
CONCERN AREA.

AS A SIGNIFICANT INITIALLY POSITIVELY TILTED SHORTWAVE OVER WEST
TEXAS EARLY THIS MORNING MOVES RAPIDLY EAST AND TAKES ON AN
INCREASINGLY NEUTRAL TILT AS IT MOVES INTO THE MID SOUTH...EXPECT
MID LEVEL HEIGHT FALLS ON THE ORDER OF 80 TO 100 METERS TO
OVERSPREAD WESTERN PORTIONS OF THE WARM SECTOR AIRMASS IN ADVANCE
OF THE FRONT. IN ADDITION...A POWERFUL 100KT MID LEVEL JET STREAK
NOW ORIENTED SW TO NE FROM THE ARKLATEX INTO THE MIDDLE
MISSISSIPPI VALLEY WILL ENHANCE THE OVERALL LARGE SCALE LIFT AND
DEEP LAYER SHEAR. 0-6KM BULK SHEAR VALUES IN EXCESS OF 70 KTS WILL
OVERSPREAD THE REGION LATER TODAY AS THE UPPER TROUGH BECOMES
NEUTRALLY TILTED AND THE LOW LEVEL JET STRENGTHENS TO 50-60 KTS OR
GREATER. THIS GIVES RISE TO THE POTENTIAL ENHANCED DAMAGING WIND
AREA...BUT AFTER CLOSE DISCUSSION WITH SPC...THERE ARE STILL SOME
LIMITING FACTORS SUCH AS RESIDUAL MID LEVEL CAPPING ASSOCIATED
WITH MID LEVEL INVERSION AND LESS THAN IDEAL LOW LEVEL FRONTAL
CONVERGENCE THAT COULD LIMIT A HIGH END WIND THREAT AND UPGRADE TO
A MODERATE RISK AREA. THIS POTENTIAL WILL CONTINUE TO BE CLOSELY
MONITORED BY THE DAY SHIFT IN CASE THE WIND POTENTIAL BECOMES MORE
SIGNIFICANT THAN CURRENTLY ADVERTISED. PLAN TO CONTINUE MENTION OF
DAMAGING WINDS...ESPECIALLY OVER SOUTHERN HALF OF FORECAST AREA IN
HWO.

LINE OF SEVERE STORMS SHOULD MOVE INTO WESTERN SECTIONS OF THE
FORECAST AREAS LATER THIS MORNING AND ACROSS THE MISSISSIPPI RIVER
BY LATE MORNING INTO EARLY AFTERNOON. THE SEVERE QLCS WILL THEN
SWEEP ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST
MISSISSIPPI THROUGH THE REST OF THE AFTERNOON HOURS. ALTHOUGH
DAMAGING WINDS WILL BE THE PRIMARY THREAT...STILL CANNOT
COMPLETELY RULE OUT SOME LARGE HAIL AND ISOLATED TORNADOES WITH
EMBEDDED SUPERCELL STORM STRUCTURES EMBEDDED WITH QLCS/SQUALL
LINE. IN ADDITION...AS THE UPPER TROUGH MOVES OVERHEAD LATER TODAY
INTO THIS EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY
DEVELOP BEHIND INITIAL SQUALL LINE IN THE COLDER AIRMASS BEHIND
THE FRONT. VERY COLD MID LEVEL TEMPERATURES APPROACHING -22C COULD
SUPPORT SOME SMALL HAIL IN THE STRONGEST CORES. ALL CONVECTIVE
ACTIVITY SHOULD MOVE EAST OF THE MID SOUTH AFTER MIDNIGHT TONIGHT
AS THE SYSTEM PULLS FURTHER EAST.

DRY HIGH PRESSURE WILL BUILD BACK INTO THE MID SOUTH FOR TUESDAY
AND WEDNESDAY. MUCH COOLER TEMPERATURES CAN BE EXPECTED BRIEFLY ON
TUESDAY AND TUESDAY NIGHT...BEFORE HIGH PRESSURE SHIFTS EAST AND
RETURN SOUTHERLY FORCES TEMPERATURES BACK ABOVE SEASONAL AVERAGES
FOR WEDNESDAY.

ANOTHER MID LEVEL SHORTWAVE WILL APPROACH THE MID SOUTH ON
THURSDAY AND MOVE ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY.
QUALITY MOISTURE RETURN APPEARS PROBABLE IN ADVANCE OF THIS SYSTEM
AND THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE REGION THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. ALTHOUGH THERE ARE STILL SOME DETAILS THAT NEED TO BE
WORKED OUT...THERE WILL BE THE POTENTIAL FOR ADDITIONAL SEVERE
WEATHER WITH THIS SYSTEM. DETAILS WILL BE REFINED IN LATER
FORECASTS.

MUCH COLDER TEMPERATURES SHOULD RETURN FOR NEXT WEEKEND AS DEEP
UPPER LEVEL TROUGHING SETS UP OVER THE AREA. EXPECT A RETURN TO
MAINLY DRY WEATHER BUT MUCH COOLER TEMPERATURES FOR THE END OF THE
EXTENDED FORECAST PERIOD.

JLH

&&

.AVIATION...

12Z TAF CYCLE

LOW STRATUS AT TUP EXPECTED TO PERSIST THROUGH 11/14Z THEN MIX OUT
AS GUSTY SOUTH TO SOUTHWEST WINDS DEVELOP THIS MORNING. AN UPPER
LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS TAF SITES TODAY. THE GREATEST POTENTIAL FOR
IMPACTS TO TERMINALS DUE TO POTENTIALLY STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO OCCUR BETWEEN 11/12-14Z AT
JBR...11/15-17Z AT MEM...11/16-18Z AT MKL...AND 11/20-22Z AT TUP.
MVFR CONDITIONS ARE EXPECTED WITHIN THE THUNDERSTORMS. SOUTHWEST
WINDS SUSTAINED BETWEEN 15-30 KTS WITH GUSTS UP TO 35 KTS WILL
VEER WEST THEN NORTHWEST BEHIND THE FRONT AND GRADUALLY DIMINISH
TO 6-10 KTS AFTER 12/00Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  80  52  71  52 /  90  20   0   0
MKL  79  48  69  44 /  90  40   0   0
JBR  75  49  70  47 /  90  20   0   0
TUP  83  51  71  48 /  90  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE AR-
     PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 11, 5:40 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
540 AM CDT MON APR 11 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
540 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY. CONFIDENCE IS HIGH THAT A LINE OF SEVERE THUNDERSTORMS
WILL MOVE ACROSS AREAS WEST OF THE MISSISSIPPI RIVER LATER THIS
MORNING AND ACROSS THE REMAINDER OF THE MID SOUTH TO THE EAST OF
THE MISSISSIPPI RIVER LATER THIS MORNING THROUGH THE AFTERNOON
HOURS.

THE GREATEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS ACROSS
AREAS ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF THE MISSISSIPPI
RIVER. THIS AREA OF ENHANCED WIND DAMAGE POTENTIAL WILL INCLUDE
MUCH OF SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI.

THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL AND ISOLATED
TORNADOES...ESPECIALLY ACROSS PORTIONS OF WEST TENNESSEE INTO
NORTHEAST MISSISSIPPI. LOCALIZED FLASH FLOODING FROM HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS THE MID SOUTH THURSDAY
AFTERNOON THROUGH FRIDAY MORNING. THIS SYSTEM MAY RESULT IN
ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED TODAY ACROSS THE ENTIRE MID SOUTH. SPOTTER ACTIVATION
WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

JLH

In the hours before

Special weather statement, Apr 11, 6:46 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 AM CDT MON APR 11 2011

ARZ026-027-035-111215-
CROSS AR-CRAIGHEAD AR-POINSETT AR-
646 AM CDT MON APR 11 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 AM CDT FOR...

  SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 26 MILES NORTHWEST OF HICKORY
RIDGE TO 23 MILES WEST OF HICKORY RIDGE AT 646 AM CDT...MOVING EAST
AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR HARRISBURG AND JONESBORO...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3577 9104 3588 9068 3565 9065 3538 9063
      3531 9104
TIME...MOT...LOC 1146Z 250DEG 54KT 3558 9136 3547 9127
          3535 9134

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:43 AM CDTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more12 hr
Apr 11, 8:29 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more36 min
Apr 11, 12:27 PM CDTRiver Flood AdvisoryMEGDyer, Lake3 days
Apr 11, 12:34 PM CDTFlash Flood WarningMEGLauderdale, Tipton3 hr
Apr 11, 1:54 PM CDTFlash Flood WarningMEGShelby80 min
Apr 11, 2:17 PM CDTFlash Flood WarningMEGDyer, Lauderdale, Obion117 min
Apr 11, 2:43 PM CDTSpecial Weather StatementMEGCrockett, Gibson, Madison32 min
Apr 11, 3:45 PM CDTFlash Flood WarningMEGDecatur2 hr
Apr 11, 6:46 AM CDTSpecial Weather StatementMEGPoinsett29 min
Apr 11, 7:00 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Mississippi, Poinsett45 min
Apr 11, 11:45 AM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis60 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.